Symptoms worse after nuvaring

by Daisy

My symptoms of endometriosis are now worse after using the nuvaring.

Ever since I started my period at 13, I experienced migraines, severe cramps, heavy, 7 day+ periods with huge clots that would leave me feeling faint, and major bloating.

I thought that was bad. I suffered like that for 22 years. I had tried birth control pills, but could not tolerate them due to dizziness and nausea.

I went to see a specialist in L.A. and he recommended Nuvaring. He said it doesn't typically have the side effects of oral birth control. I was willing to give it a shot, figuring if it didn't work, I could always discontinue it.

Within days of insertion, I began experiencing severe anxiety, nausea, fever, and abdominal pain. I took it out and went to see my doctor after a week and no sign of the symptoms going away.

I then developed severe diarrhoea and a fainting spell, which landed me in the hospital. My doctor and the ER doctor said I must have had a bad reaction to the Nuvaring, but they suspected I might have something else going on gasto-intestinally.

I didn't pursue the gastro, because I've always had a really strong system, and I just knew all of my symptoms were tied to my reproductive system.

Months later, after continuing to suffer from nausea on an almost daily and constant basis, I went to a specialist while visiting my parents in northern California. He listened to me for the longest time, describing my saga, from all my symptoms and said, "I'm almost positive I know what it is."

He looked up what is in Nuvaring and he said that the estradiol in Nuvaring most likely flared my already existing endometriosis. He printed out many pages of a journal article on endo and it fit perfectly!

I was happy to have the mystery solved, since I honestly didn't know if I was dying of something. I had to decide if I wanted to take the surgical route or turn to natural treatment. I decided to try natural first.

I'm so glad I found this website! I have taken almost all of the dietary suggestions (still working on cutting out all dairy--so hard for a cheese lover!), have added Natpro progesterone cream, many of the supplements/vitamins, and am looking into Chinese medicine. In addition, I realize how much stress affects endometriosis and I always feel worse when I'm stressed.

Sorry so long! To summarize my symptoms, almost all of which appeared after Nuvaring use, here is a list:

*extremely painful, heavy, irregular periods
*nausea, sometimes severe
*fainting spells
*dizziness, sometimes vertigo
*severe anxiety, panic attacks
*irritable bowel symptoms
*anal fissures
*stabbing rectal aches, usually when on my period (proctalgia fugax)
*intolerance to heat
*feel faint after more than about 10 minutes of walking
*muscle weakness
*zero sex drive, so I don't even know if I now would experience painful sex
*occasional night sweats
*abdominal cramps that comes at any time in cycle

Comments for Symptoms worse after nuvaring

Average Rating starstarstarstarstar

Click here to add your own comments

Oct 14, 2014
RE: Specialist
by: Anonymous

It was Dr. Camran Nezhat. He is located near Stanford. Best wishes to you!

Oct 11, 2014
by: Anonymous

Can you please give me the name and contact info of the specialist who listened? I am in the process of trying to be diagnosed and am so frustrated with my doctors. I am in California. Thanks!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Your most common endometriosis symptoms.

Follow us on Facebook

Recommend on Google+